Which medication to restart
Feb 24, 2012
I have been HIV positive since October 2007. I am healthy and I have been doing well. In November 2011, I decided to start meds because my CD4 count went down to 480 and my viral load was 6,000. So on November 8th, I started complera. After taking it for 2 weeks, I noticed I was getting numbness, tingling in my hands, fingers, and feet (peripheral neuropathy). So my doctor told me to take the vitamin B complex tablet. On December 8th, my tcell count shot up to 580 and my viral load went down to undetectable. I still was getting pain in my feet and hands. One night, I felt like my hand was on fire. So, I called the doctor oncall and he said to take 800mg of Motrin. Then the next day, he said to stop complera. Then he put me on a new regimen: Viread, Ziogen and Isentress. However,I had to stop this because I thought I had 2 of the allergic symptoms which came with the Ziogen warning card which were extreme tiredness and nausea. So the doctor stopped the ziogen and instead I was taking viread, isentress, and edurant. Then after a couple of days my both legs were hurting that I started crying in the linen closet of my work. I'm a registered nurse btw. So I called the doctor and he stopped all the meds on DECEMBER 28, 2011. He gave me lyrica for the peripheral neuropathy, but that made everything worse. Instead of helping me, it cause severe pain. I will never take that pill. He did genetic test on me for the ziogen. It showed that I am NOT allergic to ziogen. In the mean time, I'm not on any meds. I feel so much better and the peripheral neuropathy has been slowly going away. I was doing a lot of herbal stuff like: castor oil and ginger tea, evening prim rose oil, vitamin b complex, fish oil, alpha lipoic acid, acety l carnitine, and cumerin with boswallia (tumeric). Sometimes, when my legs or arms get too "hot," i used solarcaine or hawaiian tropic after sun burn lotion with lidocaine. So, basically I have stopped all this stuff, except for the vitamin b complex. My doctor also put me on a anti-depressant called Pristique, which I love. My doctor is also HIV. He also did a DNA trophile. I have only 1 receptor that the virus attaches to. When I asked him what medicine he is going to start me on next week (Feb 24th), he said maybe ziogen, viread, and cells entry. My current values are: Viral load 800, cd4 is 371. My doctor suspects that the ftc component in truvada caused the neuropathy and the isentress caused the myopathy. I hope the drugs he makes me restart (since Dec 28th)does not cause any more neuropathy.
Response from Dr. McGowan
I am sorry to hear about teh problems you have experienced. I do think it is best to keep trying to find the best combination for you. There are no 2 people alike. As long as there has been no resistance found in your virus you can make switches because of side effects and substitute an active drug for another. Maraviroc (selzentry) is generally well tolerated.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Chest Cold After Oral Sex With No Protection Does It Mean I Have HIV
- Flu Symptoms After Swallowing Cum Worried I Have HIV
- White Bumps On Penis After Performing Oral Sex Worried I Have HIV
- Does Washing Up After Sex Prevent Std's?
- Is Saliva Can Cause Std?
- Contracting Hiv From Used Hair Trimming Machine
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.